Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 136, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 22, 2007, 12:01 AM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2007, 12:01 AM CST (06:01 UTC)
- Expired
- Nov 22, 2007, 12:45 AM CST
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 220601
SVRMOB
FLC091-113-220645-
/O.NEW.KMOB.SV.W.0136.071122T0601Z-071122T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1201 AM CST THU NOV 22 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
EAST CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 1245 AM CST
* AT MIDNIGHT CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BAKER...OR ABOUT 10 MILES
WEST OF CRESTVIEW...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAKER AND 6 MILES NORTHWEST OF MILLIGAN BY 1210 AM CST...
CANNON TOWN BY 1215 AM CST...
BLACKMAN BY 1230 AM CST...
PEADEN...ESCAMBIA FARMS AND 6 MILES SOUTHEAST OF GOOD HOPE BY 1235
AM CST...
LAT...LON 3089 8639 3067 8676 3081 8689 3100 8664
3099 8662 3099 8654
TIME...MOT...LOC 0601Z 233DEG 19KT 3080 8674
$$1 follow-up statement
000
WWUS54 KMOB 220612
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1211 AM CST THU NOV 22 2007
FLC113-220621-
/O.CAN.KMOB.SV.W.0136.000000T0000Z-071122T0645Z/
SANTA ROSA FL-
1211 AM CST THU NOV 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SANTA ROSA COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING IS MOVING OVER OKALOOSA COUNTY
AT THIS TIME.
LAT...LON 3089 8639 3067 8676 3070 8679 3072 8678
3089 8678 3100 8664 3099 8662 3099 8654
TIME...MOT...LOC 0611Z 233DEG 19KT 3076 8679
$$
FLC091-220645-
/O.CON.KMOB.SV.W.0136.000000T0000Z-071122T0645Z/
OKALOOSA FL-
1211 AM CST THU NOV 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHERN OKALOOSA COUNTY...
AT 1209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GALLIVER...OR ABOUT 13
MILES WEST OF CRESTVIEW...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GALLIVER BY 1220 AM CST...
BAKER AND MILLIGAN BY 1230 AM CST...
CANNON TOWN BY 1235 AM CST...
PEADEN...BLACKMAN...6 MILES WEST OF CAMPTON AND 6 MILES NORTHWEST
OF AUBURN BY 1245 AM CST...
LAT...LON 3089 8639 3067 8676 3070 8679 3072 8678
3089 8678 3100 8664 3099 8662 3099 8654
TIME...MOT...LOC 0611Z 233DEG 19KT 3076 8679
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:55 PM CST, 8 hours 6 minutes earlier.
Area forecast discussion, Nov 21, 3:55 PM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CST WED NOV 21 2007
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE SURFACE LOW SEEN
IN THE LATEST SURFACE ANALYSIS NEARING SOUTHERN ILLINOIS WITH THE
ADVANCING COLD FRONT NEARING THE LOWER MISSISSIPPI RIVER VALLEY.
THE SURFACE LOW DEEPENS WHILE MOVING TOWARDS THE NEW ENGLAND AREA
THROUGH THURSDAY MORNING AND DRIVES THE FRONT THROUGH THE FORECAST
AREA. A MODEST 30 KNOTS 850 MB FLOW IS RESULTING IN 0-3 KM
HELICITIES NEAR 105 M2/S2 NEAR THE COAST INCREASING TO NEAR 150 WELL
INLAND. THE INSTABILITY IS OUT OF PHASE...AS TENDS TO BE THE
CASE...THUS THE CONVECTION WITH SUFFICIENTLY STRONG UPDRAFTS ARE IN
THE WEAKER SHEARED ENVIRONMENT. THIS REMAINS THE CASE OVERNIGHT
AHEAD OF THE FRONT THUS SUPPORTING ROTATING STORMS. THE PARAMETERS
ARE NOT QUITE SUFFICIENT TO ALLOW THESE TO ATTAIN SEVERE/TORNADIC
STRENGTH ALTHOUGH ITS POSSIBLE THAT A FEW MAY STILL ATTAIN THIS
LEVEL DUE TO INTERACTION WITH BOUNDARIES OR OTHER MESOSCALE
FEATURES. PER DISCUSSION HERE...WILL ADD WORDING THAT SOME STORMS
MAY BE STRONG TO THE ZONES WHICH ADEQUATELY COVERS THE SITUATION.
DRY AND COOLER CONDITIONS FOLLOW IN THE WAKE OF THE FRONT AND
PERSIST THROUGH FRIDAY NIGHT AS A LARGE SURFACE HIGH BUILDS INTO THE
EASTERN STATES. THE SYSTEM OF CONCERN FOR THE ENTIRE FORECAST
PACKAGE IS THE ONE THAT DEVELOPS OVER THE NORTHWEST GULF IN RESPONSE
TO THE STRONG SHORTWAVE AND ASSOCIATED 100+ 300 MB JET WHICH ROTATES
AROUND THE POSITIVELY TILTED 500 MB TROF OVER THE WESTERN STATES.
SOME LESSER SHORTWAVES EJECTED FROM THE UPSTREAM UPPER TROF DEVELOP
A SURFACE LOW OVER THE NORTHWEST GULF WHICH DISSIPATES WHILE HEADING
TOWARDS THE LOUISIANA COAST. STUBBORN WEDGING OVER THE EASTERN
STATES WILL SOLIDLY PREVENT AN INCIPIENT WARM FRONT FROM MAKING
HARDLY ANY PROGRESS AT ALL NORTHWARD ACROSS THE NORTHERN
GULF...SETTING UP AN OVERRUNNING PATTERN OVER THE FORECAST AREA.
THE ISENTROPIC LIFT IS SUFFICIENT TO SUPPORT LIKELY POPS SATURDAY.
/29
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE PRIMARY SURFACE LOW
DEVELOPS SATURDAY NIGHT OFF THE TEXAS COAST AS THE STRONG UPPER
SYSTEM ADVANCES INTO THE SOUTHERN PLAINS. THE SURFACE LOW TREKS
ACROSS LOUISIANA INTO MISSISSIPPI SUNDAY NIGHT AND PORTENDS A
SIGNIFICANT SEVERE WEATHER EVENT FOR THE REGION. SURFACE RIDGING
OVER THE SOUTHEAST STATES WILL ENSURE THAT THE WARM FRONT IS NOT
ABLE TO MOVE ONSHORE UNTIL SUNDAY NIGHT. THIS EFFECTIVELY DELAYS
THE ONSET OF SEVERE CONVECTION UNTIL THIS PERIOD...BUT GRANTED THE
TIMING OF THIS IS HEAVILY DEPENDENT UPON THE TIMING OF THE SURFACE
LOW WHICH HAS SHOWN SOME VACILLATIONS LATELY. HELICITY WILL BE VERY
HIGH ALONG THE WARM FRONT AND IN THE WARM SECTOR...300 TO NEARING
500 M2/S2...THANKS TO A 60 KNOT 850 MB JET. DESPITE THE NOCTURNAL
PASSAGE...SURFACE BASED CAPES OF UP TO 1300 J/KG WILL BE PRESENT
NEAR THE COAST PORTENDING A SIGNIFICANT SEVERE WEATHER EVENT. WILL
CONTINUE TO MONITOR THIS CLOSELY. DRY CONDITIONS FOLLOW IN THE WAKE
OF THIS SYSTEM AS ANOTHER LARGE SURFACE HIGH BUILDS INTO THE REGION.
/29
&&
.MARINE...SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY AHEAD OF A
STRONG COLD FRONT THAT WILL MOVE THROUGH THE MARINE AREA THURSDAY
MORNING. IN THE WAKE OF THIS FRONT...WINDS WILL INCREASE TO SMALL
CRAFT ADVISORY LEVELS BY LATE MORNING AND CONTINUE THROUGH AT LEAST
EARLY FRIDAY AFTERNOON. WINDS INCREASE AND BECOME SOUTHERLY BY LATE
IN THE WEEKEND AS AN AREA OF LOW PRESSURE APPROACHES FROM THE WEST.
/13
&&
.FIRE WEATHER...NEARLY ISSUED A FIRE WEATHER WATCH FOR INTERIOR
OKALOOSA COUNTY AS THE DURATION REQUIREMENT IS NEARLY MET BUT OPTED
TO HOLD OFF FOR NOW CONSIDERING THE MARGINAL NATURE AND THE VERY
LIMITED AREAL EXTENT. OTHERWISE RELATIVE HUMIDITIES REMAIN WELL
ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 57 63 41 57 / 80 60 10 10
PENSACOLA 62 67 43 61 / 80 70 10 10
DESTIN 65 67 46 62 / 80 70 10 10
EVERGREEN 58 61 38 59 / 90 60 10 10
WAYNESBORO 54 58 37 56 / 90 30 10 10
CAMDEN 57 59 37 56 / 90 50 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN FL TO PENSACOLA MS
OUT 60 NM AND MOBILE BAY.
&&
29 EVERSOLE
13 CULLENHazardous weather outlook, Nov 21, 10:50 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1050 PM CST WED NOV 21 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 230400- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE 1050 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TONIGHT. A STRONG COLD FRONT WILL MOVE INTO SOUTHEAST MISSISSIPPI JUST BEFORE SUNRISE AND CONTINUE ON RAPIDLY TO THE SOUTHEAST...BEING ALONG INTERSTATE 65 AROUND 7 AM AND EAST OF DESTIN BY LATE MORNING. IN ADVANCE OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CROSS THE REGION FROM WEST TO EAST. A FEW STORMS MAY BE SEVERE WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE STRONGER STORMS ARE EXPECTED TO BE EAST OF INTERSTATE 65 AND OVER THE COASTAL WATERS BEFORE 1 AM. ANOTHER ROUND OF SHOWERS AND THUNDERSTORM WILL ENTER SOUTHEAST MISSISSIPPI AROUND MIDNIGHT AND MOVE EAST INTO SOUTHWEST ALABAMA. OVER THE COASTAL WATERS...SEAS OF 3 TO 5 FEET WILL CONTINUE OVERNIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HIGHER SEAS AND WIND GUSTS TO NEAR GALE FORCE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COLD FRONT WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS ON THANKSGIVING DAY. STRONG NORTHERLY WINDS AND BUILDING SEAS CAN BE EXPECTED ON THURSDAY AND THURSDAY NIGHT OVER THE MARINE AREA. A SMALL CRAFT ADVISORY HAS BEEN ISSUED EFFECTIVE FROM THURSDAY MORNING THROUGH FRIDAY MORNING. A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE WESTERN GULF THIS WEEKEND...MOVING NORTHEASTWARD THROUGH MONDAY. MODERATE TO STRONG EASTERLY WINDS OVER THE MARINE AREA ARE POSSIBLE SATURDAY AND STRONG SOUTHERLY WINDS ARE EXPECTED LATE SUNDAY AS A WARM FRONT MOVES ONSHORE ALONG THE GULF COAST. WIND SHEAR ALONG THE WARM FRONT COULD BE SUFFICIENT TO AID IN THE DEVELOPMENT OF SEVERE STORMS SUNDAY AFTERNOON. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON MONDAY AS THE SURFACE LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. STAY TUNED FOR ADDITIONAL UPDATES THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:26 PM CST | Tornado Warning | MOB | Santa Rosa | 34 min |
| Nov 22, 12:36 AM CST | Special Marine Warning | MOB | 24 min | |
| Nov 22, 3:24 PM CST | Fire Weather Watch | MOB | Walton | 15 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.